MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Model Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Pain (1994)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that on (b)(6) 2023, a patient with a history of atrial fibrillation underwent a mechanical thrombectomy procedure for an acute ischemic stroke (ais).During the procedure, a 5mm x 22mm embotrap iii revascularization device (et309522 / lot# unknown) was used for an m2 occlusion.The embotrap iii device was prepped and used as usual without any problems.It was delivered via a phenom microcatheter (medtronic) to the m2 occlusion and ¿pulled with the thrombus.¿ the vessel / vascular tortuosity surrounding the m2 lesion ¿was strong and tortuous and the patient seem to have had some pain during the procedure.¿ it was reported that the procedure was successfully completed, but post-operative computed tomography (ct) images showed minor bleeding.The asymptomatic intracranial hemorrhage occurred and no special intervention was required.The patient was asymptomatic and was placed under observation.The patient was then reported to be discharged from the hospital ¿on a later date, after good improvement was observed.¿ continuous flush was maintained during the procedure.The physician commented that ¿there is causal relationship between the issue and the product.The patient had an m2 occlusion and the vascular tortuosity was strong, so a causal relationship with the device cannot be denied, but the symptoms were minor.We should be careful to treat this kind of case.¿ the embotrap iii device was used in accordance with the instructions for use (ifu).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Intracranial hemorrhage and procedural pain are known complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.Clinical and procedural factors, including vessel characteristics (as stated by the treating physician), device selection, device interaction, and operator technique, may have contributed to the adverse event rather than the design or manufacture of the device.Although there was no reported device performance issue/ malfunction- the event meets us fda mdr reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 05-sep-2023.[additional information]: on 05-sep-2023, additional information was received.The information indicated that the patient is 69 years old male.The pre- / post- tici scores was tici 2c, it was not specified whether this was pre- or post-procedure.The clot was relatively small ¿due to m2 obstruction.¿ the patient¿s baseline aspects score was 10.The patient¿s post-procedure nihss score was 0.The patient¿s hospitalization was not prolonged.Details on the date of discharge could not be obtained.The embotrap iii made a total of one (1) pass.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26-jul-2023.[additional information]: on 26-jul-2023, additional information was received.The information indicated anonymized procedure images are not available.The patient suffered an asymptomatic intracranial bleed; details related to the bleed could not be obtained.The physician cannot rule out a causal relationship of the bleed to the embotrap iii device.The patient was reported to be asymptomatic.There was no device performance issue related to the embotrap iii device.The reported issue did not result in any clinically significant delay in the procedure.Initial reporter phone:(b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17213734
Report Number3011370111-2023-00069
Device Sequence Number11515866
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberET309522
Device Catalogue NumberET309522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/26/2023
09/05/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/26/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM MICROCATHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR
Patient SexMale